MAUDE Adverse Event Report: TOSOH BIOSCIENCE, INC. (OHIO) AIA-900; FLUOROMETER, FOR CLINICAL USE

TOSOH BIOSCIENCE, INC. (OHIO) AIA-900; FLUOROMETER, FOR CLINICAL USE
Model Number AIA-900 REFURBISHED
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported "4276 incubator positioning error and noise" on the aia-900 analyzer.The issue occurred at the start of a calibration run and the customer reset the power, but the issue remains.An all-set-home was performed and failed.In addition, a noise was heard while attempting to perform the all-set-home.The analyzer is down.A field service engineer (fse) was dispatched to address the reported event which resulted in a delayed reporting of patient samples for progesterone (prog iii) and beta human chorionic gonadotropin (bhcg).There is no indication of any patient intervention or adverse health consequences due to the delay in reporting of patient results.
 
Additional Manufacturer Narrative
A field service engineer (fse) was dispatched to address the reported event.The fse confirmed the issue with the customer over the phone.The fse instructed the customer to move the incubator manually and was informed that it was hard to move initially but was able to move it.The fse instructed the customer to remove the incubator cover.After removal of the cover, the customer identified a dropped test cup.After removing the dropped test cup and cleaning the cup transfer arm the analyzer was functioning properly.The customer verified the analyzer was operating properly.No further action required by the fse.The aia-900 analyzer is functioning as expected.A 13-month complaint history review and service history review for similar complaints was performed for failure mode "4276 incubator positioning error" on the aia-900 analyzer from (b)(6) 2025 through aware date march 17, 2026.There were two similar complaints identified during the search period, including this case.A 13-month complaint history review and service history review for similar complaints was performed for failure mode "noise during all-set-home" on the aia-900 analyzer from (b)(6) 2025 through aware date march 17, 2026.There were three similar complaints identified during the search period, including this case.The aia-900 operator's manual under section 12: flags and error messages states the following: [4276] incubator positioning error cause: the home sensor s120, which is supposed to detect the incubator when it reaches the target position, failed to be activated.Measurement will be interrupted.Action: please contact tosoh local representatives.Check s120 and pm120 for a possible malfunction.The most probable cause of the reported event was due to a dropped test cup, the cause of the dropped test cup could not be established.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) was conducted for serial number (b)(6) which confirmed that there were no nonconformance, failure, discrepancies, or missed steps during the manufacturing process that could be related to the reported event.Corrected section g contact address.

Brand Name
AIA-900
Common Device Name
FLUOROMETER, FOR CLINICAL USE
Manufacturer (Section D)
TOSOH BIOSCIENCE, INC. (OHIO)
3600 gantz rd
grove city OH 43123
Manufacturer (Section G)
TOSOH BIOSCIENCE, INC. (OHIO)
3600 gantz rd
grove city OH 43123
Manufacturer Contact
jorge porras
shiba-koen first building
2-2-1 yaesu
chuo-ku, tokyo 10400-28
JA   1040028
6506368314
MDR Report Key24860932
Report Number3005529799-2026-00002
Device Sequence Number9271676
Product Code KHO
UDI-Device Identifier04560189283992
UDI-Public04560189283992
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K971103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIA-900 REFURBISHED
Device Catalogue Number022930R
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Supplement Date Received by Manufacturer04/14/2026
Initial Report FDA Received Date04/13/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown